World's Largest Collection of Natural Cures
Earth Clinic Reviews 17 Comments
Your email address will not be published.
Don't subscribeAllReplies to my comments Notify me of follow-up comments to my post via e-mail. Note: you can also receive notifications to this thread without commenting.
Side effect reported
Taking turpentine after or before you've taken advil is a bad idea.
My ex girlfriend took a small dose of terpentine of 20 drops with sugar cubes and just before she took that she took a couple advils (I think) and that had a very bad reaction. The two react with each other. I confirmed this with my nutritionist. She was in a lot of pain for half the day if not more.
You shouldn't take anything 2 hrs before or after taking the turpentine. I've been using this for systemic whipples disease which causes me a lot inflammation. Recently I've noticed after taking the turpentine that it's causing me to have more inflammation. I did some research and found when injected into animals it causes inflammation in that tissue. So Idk if it's herx-reaction or if it's making the inflammation in my body worse than it already is. Can anyone shed some light on this for me please!
I'm new to this site (and turpentine) and I decided to join because this looks like a good place for valid information regarding turpentine usage. I know that turpentine is xenobiotic and I am on a couple of Rx meds. Does anyone know what the timing/spacing should be?
I have lyme and co-infections and would like to know if anyone is using turpentine for the same reason, and if successes/failures can be shared.
I appreciate any input.
I'm curious if the turpentine has helped lyme? I've got it and I'm researching alt treatments.
What are the contradictions for doing a turpentine cleanse? My friend is on 3 psychotropic drugs and I am concerned there may be an adverse reaction from the turpentine. P
Someone on 3 psychotropic drugs will need to work with a skilled alternative health practitioner before trying any natural remedies.
Hello Bill, I’ve seen many of your posts about turpentine. I am considering taking it with regard to multiple pain issues. I also have hepatitis-c and peripheral neuropathy…Will this bother either of my issues? My concern is… if it strips off paint from a wall, will it bother my myelin sheath? Thank you very much…
Hi Denise…Supplementing Turpentine has the effect of cleansing the bowels and purifying the blood. I have never read any research where turpentine has ever caused damage to nerves. The neuropathy problem that you mention is usually normally caused by the Hepatitis C virus.
The symptoms you might experience are a wooziness and drowsiness when you take too much turpentine because turpentine also has a sedative effect. Turpentine also can have a laxative effect, but I have only ever experienced a slight loosening of the stools when I took 2 tspns of turpentine in one go(double the normal dose). And if there is any ongoing disease in the blood or bowels, such as Hepatitis C, then you may well get a Herx or die-off reaction as well.
You can also take turpentine baths if you wish. Add one or two small shot glasses of turpentine into the bath and stay in the bath for about 1/2 hour. The iso-penenes in turpentine, the main beneficial ingredients, are also easily absorbed through the skin.
For interests sake, and to allay any fears, medical doctors commonly used and recommended internal teaspoon dosages of turpentine in the past.
Here are some examples of older turpentine usage and dosages:
The Physiomedical Dispensatory 1869 – Turpentine Usage
The US Dispensatory 1918 – Turpentine Properties
British Pharmaceutical Codex — Turpentine
Hello Bill from the Phillipines, You said in a reply that it was likely my hep-c that caused my peripheral neuropathy…I've been treating my peripheral neuropathy with everything on this site and more with no results…So the safe assumption is I'm going at it all wrong…I should be attacking the source which is the hep-c…Are we in agreement with this…Thank you much..
Hi Denise…Generally, nueropathy problems are fairly commonplace with Hepatitis C patients. This is called Cryoglobulinemia and results from the immune system cryoglubulins "globbing" in the blood vessels and causing inflammation affecting the nerves.
Regarding your more recent post, it is unfortunate that you have had such a reaction to the turpentine from taking such small drop dosages. Turpentine also has mild diuretic action, which means that it expels water and minerals from the body. Normally this does not cause problems(from my own experience), but if your main electrolytes(calcium, magnesium, potassium, sodium) are out of balance then cramping in the body will occur. Lack of magnesium and/or potassium in the body are favourites for causing cramp.
Turpentine is also a wide-action pathogen killer. When pathogens are killed in high numbers then poisons will be released from the destroyed pathogens that can also give added or increased symptoms which can be severe. This is called the Herx effect. Furthermore, if your liver is weak or insufficient and has difficulty clearing these poisons then this may also give other added symptoms.
I must also add that turpentine acts to expel xenobiotics — it will remove any synthetic drug or poison which the body does not recognize. This would also put a strain on the liver. I have no idea whether you are taking synthetic ribovarin or interferon, but turpentine may well act to also expel them from the body. So, if you are also taking these drugs, then you should not be taking the turpentine.
Perhaps you should investigate Oscar's BHT Remedy or Ted's Lysine, Threonine and Vitamin C remedies for Hepatitis C. These options should not generally give you such severe problems.
Bill, you really got me confused now. I’m taking 2 prescription drugs while on my anti-candida protocol with the turpentine. Are you now saying that people on drugs/xenobiotics shouldn’t be taking turpentine? Maybe I’m not full getting what you’re saying.
Please clear this up for me. If this is the case, then no wonder my detox symptoms were going so bad on me. Maybe I’m thinking wrong though! Thanks!
I had a test for cryogobulins 2 months ago and everything was fine according to my PCP…He said I have no inflamation…I take 900 mgs magnesium malate a day and many other supplements..The brand name is Homco gum turpentine….I am currently taking a gram of Vit c an hour to flush out the turp. I take NO drugs at all. I read on the web that the herx effect is bogus…It was made up by dr’d to cover themselves when a person gets a reaction to a drug they prescribes…Google it and see…Also I am not a diabetic…I got hep-c from a car accident in 1969 and had a blood transfusion of one unit..Everything was fine until they discovered I had hep-c in 2003 and they talked me into a liver biopsy..I later found out that my enzymes were 35 and 41..Then after the biopsy my enzymes shot up to mid 300 range…and the trouble began……Someone told me “They woke up the virus.”
Forgot…I’m also taking 1000 mgs of lysine five hours in a row every day to get back to where I was. NO ibuprophen as it raises my enzymes…Even 200 mgs will raise them…Ted’s remedy..
Hi Tony….Turpentine/Kerosene both act as a diuretic and they expel xenobiotics. They generally function to cleanse the intestines and purify the blood.
Contra-indications between natural nutrients and drugs is always a problem. But whereas natural remedies tend to treat the core reasons for disease, drugs for chronic diseases are generally always palliative — they only ever treat the symptoms.
What I'm saying here is that although these medical drugs might make you feel better, they do not treat the core reasons for you problems — especially for heart disease and depression. So, if you continue to use these drugs, then further down the timeline these conditions are bound to get worse(because drugs do not treat the core reason — they do not cure) and you will have to buy more and more drugs which fits the business profit model of the drugs companies perfectly.
In terms of drugs for serious chronic diseases, since a cure is generally out of the picture, we are not really patients — we are just consumers.
Thanks Bill for the explanation. I thought you were originally saying that turpentine wasn’t supposed to be taken at all with drugs. I already understood how bad drugs are for the body & they don’t provide a cure. My main concern was mixing the turpentine with drugs & thinking it would create a possible fatal reaction. Thanks & God Bless!
I was wondering if anyone might be able to tell me why everytime I try to take a teaspoon of turp mixed with honey or oil I start to get a burning sensation when I go to pee and feel like I need to go pee and can.t go for hours; sometimes it is unbearable
Hi Josh1875…A burning sensation when peeing indicates acid blood. Turpentine also acts as a diuretic — it clears excess water(and minerals) from the blood. I never have a burning sensation when peeing after I take Turpentine. So the answer to this problem is simply to alkalize the blood by taking either the sodium bicarbonate(baking soda) with water remedy or by taking the ACV, bicarbonate and water remedy as shown here on EC. This should help to reduce the burning.
Being unable to pee is also indicative of either an infection in the bladder or prostatitis so I would get your bladder checked to be safe. Nutrients that will help with bladder infections are cranberry juice and/or D-Mannose. Larger dose Lugol’s iodine (at least 8 drops or 50 mgs a day in split doses) will help both against bladder infections and help against prostatitis.
Research evidence has shown that Iodine prevents and reduces cysts in fibrocystic breast disease, uterine fibroid and prostate cyst formation (prostatitis). See this research.